MDJunction - People Helping People
 
Ask a Question
12/04/2007 06:24 AM

Back on the meds and grief

kateholland78
kateholland78  
Posts: 544
Member

Well, I started back on the Lithium and Cymbalta. It was just too hard to get off the antidepressant. I had horrible withdrawl. I was so dizzy and throwing up, just nauseous all day and couldn't get up off the couch. I decided it was worth it to be on the Lithium so I could get back on my Cymbalta. My doc is going to be so confused when I tell her today that I went off then went back on. She's probably going to think I'm manic just for doing it!

Now I feel that normal dulling effect, can't think properly and can't feel anything. Do any of you experience that? I HATE it! I have no creativity, no ability to come up with things to say or ideas or anything like that. I just feel like less of a person and I'm sick of feeling that way. Saturday night I just broke down and cried so hard (and I NEVER cry) because I feel like I've lost the me I used to be and now I know that I can't get off the Lithium and I now have no hope of getting that person back. I know I'm still grieving. Five years and I'm still grieving the loss of my old life. Does is ever end? I would love to hear from any of you, let me know how you deal with the grief of losing your "normal life"...

Reply

12/04/2007 07:23 AM
Gypsy
Gypsy  
Posts: 1646
Senior Member

Hi,

I am still going through what you are going through. I have been on meds for about 8 mos, now. I started with lithium, which, I liked, accept it made my anxiety worse, and I gained 20 lbs on.

I am now on Lamictal, and Abilify, and am about to try to change meds again. I have been through almost every med, besides lamictal. I love lamictal. I can't take Antidepressants. I get manic on them.

So, I know about confusing the doctors....LOL

I am still grieving my old self. I want to beable to be me, and be on meds at the same time. I feel the lower the dose the better. I have just experienced being over medicated. I was on such a high dose of abilify, and ativan, that, I couldn't think or talk. I was blank. Peaceful, very peaceful, but, so sedated, that, I wasn't myself.

I was told, that its not that we aren't ourselves. It's that we miss the mania. I do, anyway. I got alot done. I just don't like the anger, and depression. I also heard, that we are still ourselves, we are ourselves with out the disease.

Anyway, I feel for you. I am going through thr same thing, and wish I could find a med as good as lamictal. I might have to just settle for the lamictal by it's self.

Do you think you can find a med that is more comfortable for you? There are a lot of different ones, and not all of them make you feel shut down.

Anyway, I hope this helps, and I hope you feel better soon.

God bless, Gypsy


12/04/2007 08:06 AM
jlh1956
jlh1956  
Posts: 396
Member

Just a note from someone from the outside looking in, my son is bp, I am not. He has been on meds for about a year now, and they just increased his dosage because he was still having some mania - and I can't tell you how much I enjoy being around him now. He is acting like I wish he would have acted all along - no more anger, constant laughing, unrealistic goals, non-stop working, irritability, so I can see the real him, not the manic, strangeness. So, for me, him staying on meds, and he also has therapy, is essential for his success in life as a normal functioning person. He is so sweet, and considerate, he always was like that, but the mania and depression stole that away from him, and I am so glad he's back, I missed him.

He started showing signs of bp when he was 21, his life got way off track, spiriling downward, out of control, lots of problems, but now he seems grounded, and thoughtful. I think he misses his mania, because he liked the high he got from it, but there was just too much negative that went along with it. Hope this helps. He has just started working out and taking an interest in his weight and fitness and I see that as a very positive sign that things are definitely stabilizing in his life. He never cared about his appearance while manic/depressed. He had very low self-esteem, and I can see that building. There is much to hope for. Keep working in the right direction and you will see better results I'm sure. I't real important to keep open communication with your pdoc, a change, increase or decrease is often necessary to keep up with the changes is yourself. Remember the docs can't make changes, it they don't know what is going on with you. Monitor yourself or have someone close to you do that, also write it all down, so when you go to the dr. you can just give them your journal, and don't have to try to remember everything. Best of Luck to all! & Merry Christmas!!

Reply

Share this discussion with your friends:


Disclaimer: The information provided in MDJunction is not a replacement for medical diagnosis, treatment, or professional medical advice.
In case of EMERGENCY call 911 or 1.800.273.TALK (8255) to the National Suicide Prevention Lifeline. Read more.
Contact Us | About Us
Copyright (c) 2006-2014 MDJunction.com All Rights Reserved